Alert archive / North Carolina / Wind Advisories in 2014

Wind Advisory 1, NWS Newport/Morehead City, NC

January 2, 2014Dare County, North Carolina

NWS Newport/Morehead City, NC issued this wind advisory at Jan 2, 2014, 4:20 AM EST for Dare County, North Carolina. It took effect at Jan 3, 2014, 1:00 AM EST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Jan 2, 2014, 4:20 AM EST (09:20 UTC)
In effect from
Jan 3, 2014, 1:00 AM EST
Expired
Jan 3, 2014, 3:30 PM EST
In force
15 hr
Issued by
NWS Newport/Morehead City, NC

County Dare County, NC

The radar

The Morehead City radar (KMHX), 150 km from the middle of the area, began a volume at 09:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 9.3 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2014-01-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2014-01-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 343 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
969 m above ground
0-6 km bulk shear
89 kt
0-1 km storm-relative helicity
343 m²/s²
0-3 km storm-relative helicity
371 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

631 
WWUS72 KMHX 020920
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
420 AM EST THU JAN 2 2014

...GUSTY WINDS EXPECTED ACROSS EASTERN NORTH CAROLINA LATE TONIGHT
THROUGH MUCH OF FRIDAY...

.AN ARCTIC COLD FRONT WILL CROSS THE REGION TONIGHT WITH STRONG
HIGH PRESSURE BUILDING IN FROM THE NORTHWEST FRIDAY. NORTHWEST
WINDS OF 25 TO 35 MPH WITH GUSTS 40 TO 45 MPH ARE EXPECTED
ALONG THE COAST LATE TONIGHT INTO FRIDAY AFTERNOON OR EVENING.

NCZ047-022200-
/O.NEW.KMHX.WI.Y.0001.140103T0600Z-140103T2100Z/
MAINLAND DARE-
420 AM EST THU JAN 2 2014

...WIND ADVISORY IN EFFECT FROM 1 AM TO 4 PM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 4 PM EST
FRIDAY.

* WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 40 MPH.

* TIMING...LATE TONIGHT THROUGH LATE FRIDAY AFTERNOON.

* IMPACTS...GUSTY WINDS MAY BLOW AROUND LOOSE OBJECTS AND CREATE 
  ADVERSE DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR
GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$

NCZ095-022200-
/O.NEW.KMHX.WI.Y.0001.140103T0600Z-140103T2100Z/
CARTERET-
INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT...
EMERALD ISLE...NEWPORT
420 AM EST THU JAN 2 2014

...WIND ADVISORY IN EFFECT FROM 1 AM TO 4 PM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 4 PM EST
FRIDAY.

* WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 40 MPH.

* TIMING...LATE TONIGHT THROUGH LATE FRIDAY AFTERNOON.

* IMPACTS...GUSTY WINDS MAY BLOW AROUND LOOSE OBJECTS AND CREATE 
  ADVERSE DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR
GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$

NCZ103-104-022200-
/O.NEW.KMHX.WI.Y.0001.140103T0600Z-140104T0100Z/
OUTER BANKS DARE-OUTER BANKS HYDE-
INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK...
NAGS HEAD...SOUTHERN SHORES
420 AM EST THU JAN 2 2014

...WIND ADVISORY IN EFFECT FROM 1 AM TO 8 PM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 PM EST
FRIDAY.

* WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...LATE TONIGHT THROUGH FRIDAY EVENING.

* IMPACTS...GUSTY WINDS MAY BLOW AROUND LOOSE OBJECTS AND CREATE 
  ADVERSE DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR
GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
3 follow-up statements
097 
WWUS72 KMHX 022041
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
341 PM EST THU JAN 2 2014

...GUSTY WINDS EXPECTED ACROSS EASTERN NORTH CAROLINA LATE
TONIGHT THROUGH MUCH OF FRIDAY...

.AN ARCTIC COLD FRONT WILL CROSS THE REGION TONIGHT WITH STRONG
HIGH PRESSURE BUILDING IN FROM THE NORTHWEST FRIDAY. NORTHWEST
WINDS OF 25 TO 35 MPH WITH GUSTS 40 TO 45 MPH ARE EXPECTED ALONG
THE COAST LATE TONIGHT INTO FRIDAY AFTERNOON.

NCZ047-031000-
/O.CON.KMHX.WI.Y.0001.140103T0600Z-140103T2100Z/
MAINLAND DARE-
341 PM EST THU JAN 2 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 1 AM TO 4 PM EST FRIDAY...

* WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 40 MPH.

* TIMING...LATE TONIGHT THROUGH LATE FRIDAY AFTERNOON.

* IMPACTS...GUSTY WINDS MAY BLOW AROUND LOOSE OBJECTS AND CREATE 
  ADVERSE DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR
GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$

NCZ095-031000-
/O.CON.KMHX.WI.Y.0001.140103T0600Z-140103T2100Z/
CARTERET-
INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT...
EMERALD ISLE...NEWPORT
341 PM EST THU JAN 2 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 1 AM TO 4 PM EST FRIDAY...

* WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 40 MPH.

* TIMING...LATE TONIGHT THROUGH LATE FRIDAY AFTERNOON.

* IMPACTS...GUSTY WINDS MAY BLOW AROUND LOOSE OBJECTS AND CREATE 
  ADVERSE DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR
GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$

NCZ103-104-031000-
/O.CON.KMHX.WI.Y.0001.140103T0600Z-140104T0100Z/
OUTER BANKS DARE-OUTER BANKS HYDE-
INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK...
NAGS HEAD...SOUTHERN SHORES
341 PM EST THU JAN 2 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 PM EST FRIDAY...

* WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...LATE TONIGHT THROUGH FRIDAY EVENING.

* IMPACTS...GUSTY WINDS MAY BLOW AROUND LOOSE OBJECTS AND CREATE 
  ADVERSE DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR
GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
634 
WWUS72 KMHX 030809
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
309 AM EST FRI JAN 3 2014

...GUSTY WINDS EXPECTED ACROSS EASTERN NORTH CAROLINA TODAY...

.NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS 40 TO 45 MPH ARE
EXPECTED ALONG THE COAST INTO THIS AFTERNOON AS ARCTIC HIGH
PRESSURE BUILDS IN FROM THE NORTHWEST.

NCZ103-104-032130-
/O.EXT.KMHX.WI.Y.0001.000000T0000Z-140103T2300Z/
OUTER BANKS DARE-OUTER BANKS HYDE-
INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK...
NAGS HEAD...SOUTHERN SHORES
309 AM EST FRI JAN 3 2014

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM EST THIS EVENING...

* WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...THROUGH EARLY THIS EVENING.

* IMPACTS...GUSTY WINDS MAY BLOW AROUND LOOSE OBJECTS AND CREATE 
  ADVERSE DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR
GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$

NCZ047-032100-
/O.CON.KMHX.WI.Y.0001.000000T0000Z-140103T2100Z/
MAINLAND DARE-
309 AM EST FRI JAN 3 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 40 MPH.

* TIMING...THROUGH LATE THIS AFTERNOON.

* IMPACTS...GUSTY WINDS MAY BLOW AROUND LOOSE OBJECTS AND CREATE 
  ADVERSE DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR
GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$

NCZ095-032100-
/O.CON.KMHX.WI.Y.0001.000000T0000Z-140103T2100Z/
CARTERET-
INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT...
EMERALD ISLE...NEWPORT
309 AM EST FRI JAN 3 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 40 MPH.

* TIMING...THROUGH LATE THIS AFTERNOON.

* IMPACTS...GUSTY WINDS MAY BLOW AROUND LOOSE OBJECTS AND CREATE 
  ADVERSE DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR
GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
488 
WWUS72 KMHX 032030
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
330 PM EST FRI JAN 3 2014

NCZ103-104-032130-
/O.CAN.KMHX.WI.Y.0001.000000T0000Z-140103T2300Z/
OUTER BANKS DARE-OUTER BANKS HYDE-
INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK...
NAGS HEAD...SOUTHERN SHORES
330 PM EST FRI JAN 3 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS
CANCELLED THE WIND ADVISORY.

NORTH WINDS HAVE DIMINISHED BELOW ADVISORY CRITERIA THIS
AFTERNOON, BUT WILL CONTINUE AT 15 TO 25 MPH WITH GUSTS TO 
30 MPH INTO THE EVENING BEFORE DECREASING FURTHER OVERNIGHT.

$$

NCZ047-095-032130-
/O.CAN.KMHX.WI.Y.0001.000000T0000Z-140103T2100Z/
MAINLAND DARE-CARTERET-
INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT...
EMERALD ISLE...NEWPORT
330 PM EST FRI JAN 3 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS
CANCELLED THE WIND ADVISORY.

NORTH WINDS HAVE DIMINISHED BELOW ADVISORY CRITERIA THIS
AFTERNOON, BUT WILL CONTINUE AT 15 TO 25 MPH WITH GUSTS TO 
30 MPH INTO THE EVENING BEFORE DECREASING FURTHER OVERNIGHT.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this wind advisory went out at Jan 2, 3:53 AM EST, 27 minutes earlier.

Area forecast discussion, Jan 2, 3:53 AM EST, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
353 AM EST THU JAN 2 2014

.SYNOPSIS...
LOW PRESSURE DEVELOPING OFFSHORE WILL MOVE NORTHEAST TODAY AS A
STRONG ARCTIC COLD FRONT APPROACHES FROM THE WEST. THE LOW WILL
STRENGTHEN RAPIDLY OFF THE MID ATLANTIC COAST THIS EVENING AND PUSH
THE COLD FRONT THROUGH EASTERN NORTH CAROLINA OVERNIGHT. STRONG HIGH
PRESSURE WILL BUILD IN FRIDAY AND FRIDAY NIGHT AND BE OVER THE AREA
SATURDAY. THE HIGH WILL MOVE OFF THE COAST SUNDAY WITH A STRONG COLD
FRONT MOVING THROUGH MONDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 300 AM THU...INITIAL COASTAL TROF THAT MOVED INLAND DURING
EVENING HAS MOVED BACK OFFSHORE WITH LOW PRES DEVELOPING S OF AREA
AND COASTAL WINDS SHIFTING BACK TO NW. MODELS CONTINUE IN GOOD
AGREEMENT WITH MILLER TYPE B SFC PATTERN WITH LOW MOVING THROUGH
OH/TN VLY COMBINING WITH COASTAL LOW TO RAPIDLY DEEPEN OFF MID ATLC
COAST THIS EVENING. RAIN HAS OVERSPREAD ALL BUT NW SECTIONS
OVERNIGHT AND SHOULD REACH THERE BY 6 AM. MODELS REMAIN CONSISTENT
ON WDPSRD RAIN FOR MOST OF DAY AND NO CHANGE TO CATEGORICAL POPS ALL
ZONES. RAIN AND CLOUDS WILL KEEP TEMPS MAINLY IN 40S THROUGH MORNING
BUT WAA AND LIGHT SW WINDS WILL RESULT IN SOME WARMING THIS AFTN
WITH HIGHS INTO LOWER 50S INLAND AND MID 50S COAST.

&&

.SHORT TERM /TONIGHT/...
AS OF 300 AM THU...DEEPENING LOW PRES OFF MID ATLC COAST AND STRONG
SHRT WV MOVING ACROSS WILL PUSH ARCTIC COLD FRONT ACROSS AREA
OVERNIGHT. EVENING RAIN WILL END W TO E AND MODELS CONTINUE TO
INDICATE PCPN ENDING BEFORE COLD AIR ARRIVES...THUS KEEPING FROZEN
PCPN THREAT N OF AREA. GUSTY NW WINDS WILL DEVELOP QUICKLY OVERNIGHT
AS COLD AIR MOVES IN...AND ISSUED WIND ADVISORY FOR OUTER
BANKS...CARTERET AND MAINLAND DARE COUNTIES. GDNC IN GOOD AGREEMENT
ON MIN TEMPS AROUND 30 MOST AREAS...BUT DID KEEP SRN OBX IN MID 30S
WITH NW WINDS OFF SOUNDS.

&&

.LONG TERM /FRI THROUGH WEDNESDAY/...
AS OF 230 AM WED...COLD AND BREEZY TO WINDY CONDITIONS FRI AS ARCTIC
HIGH BUILDS IN FROM THE NW. MAY SEE SOME SCU NE SECTIONS DURING
MORNING OTHERWISE MSUNNY SKIES EXPECTED AS VERY DRY AIRMASS SETTLES
OVER REGION. DESPITE PLENTY OF SUN TEMPS ARE LIKELY TO HOLD IN THE
30S WITH 850 TEMPS IN THE MINUS 7 TO MINUS 11 RANGE. GUSTY NW WINDS
EXPECTED THRU MID TO LATE AFTN ESPCLY CST. WIND ADVRY WILL CONT FOR
MAINLAND DARE...CARTERET AND OBX. THE GUSTY WINDS WILL LEAD TO
WATER RISES OF AROUND 2 FEET ON SOUNDSIDE OF OBX WITH LOW WATER
LEVELS OVER WRN PORTION OF SOUNDS INCLUDING LOWER TAR/NEUSE RIVERS.

GOOD RADIATIONAL COOLING FRI NIGHT AS HIGH PRES BUILDS IN WITH
DIMINISHING WINDS...LOWS IN THE 15 TO 20 DGR RANGE INLAND TO 25 TO
30 BEACHES. THE HIGH WILL SHIFT OFF THE MID-ATLANTIC COAST SAT WHILE
WEAK ZONAL FLOW DEVELOPS ALOFT. GUIDANCE SUGGEST ANOTHER WEAK
COASTAL TROUGH DEVELOPING ALONG THE SOUTHEAST COAST. MOISTURE WILL
BE LIMITED INITIALLY SO HAVE KEPT IT DRY SAT. FLOW WILL BECOME
SOUTHEAST AND STRENGTHEN SAT NIGHT INTO SUN WITH THE UPPER TROUGH
AND ASSOCIATED COLD FRONT APPROACHING FROM THE WEST. HAVE KEPT THE
SLIGHT CHANCE OF SHOWERS ALONG THE SOUTH COAST AND ADJACENT COASTAL
WATERS SAT NIGHT. INCREASING ISENTROPIC LIFT AND INCREASING MOISTURE
SUN INTO MON WILL RESULT IN SCATTERED SHOWERS...BEST CHANCE LOOKS TO
BE SUN NIGHT JUST AHEAD OF FRONT. FORECAST SOUNDINGS SHOW MOISTURE
IS NOT ALL THAT DEEP WITH THIS SYSTEM...CONFINED MOSTLY TO BELOW 750
MB...SO HAVE KEPT POPS AT 30-40 PERCENT. THE FRONT WILL SWEEP OFF
THE COAST EARLY MONDAY WITH RAIN QUICKLY ENDING BEFORE MIDDAY.

MODELS INDICATE A VERY COLD AIRMASS WILL MOVE IN BEHIND THE SYSTEM
WITH LOW LEVEL THICKNESSES 1250-1260 METERS AND 850 MB TEMPS -12 TO
-15 C TUES AFTERNOON. FOR NOW HAVE HIGHS IN THE 30S TUE AND IF MDL
TRENDS CONT WOULDNT BE SURPRISED IF MANY SITES FAIL TO GET ABOVE
FREEZING TUE WHEN CORE OF THE COLD AIR CROSSES. TEMP WILL DROP INTO
THE TEENS TUE NIGHT AS THE HIGH BUILDS CLOSER. HGTS WILL BEGIN TO
RISE WED BUT GIVEN COLD START AND LIMITED LOW LVL MIXING WITH HIGH
PRES OVERHEAD CONT WELL BELOW TEMPS WITH HIGHS MOSTLY UPR 30S TO
LOWER 40S...MUCH MILDER AIR LIKELY LATER IN WEEK WITH RISING
THICKNESSES.

&&

.AVIATION /08Z THURSDAY THROUGH MONDAY/...
SHORT TERM /THROUGH 06Z FRIDAY/...
AS OF 1230 AM THU...WDSPRD MVFR CIGS AND OCNL VSBYS EXPECTED
OVERNIGHT WITH OVERRUNNING RAIN. RAIN WILL CONTINUE THROUGH THE DAY
WITH CIGS EXPECTED TO LOWER TO IFR ALL BUT KPGV WITH HEAVIER AND
MORE WDPSRD RAIN THREAT OVER S AND E SECTIONS. SECONDARY AREA OF
RAIN WILL SPREAD IN LATE AFTN AND EVENING...WITH IFR CIGS LIKELY AT
KPGV AS WELL. CONDITIONS WILL RAPIDLY BECOME VFR AFTER 06Z WITH
PASSAGE OF STRONG COLD FRONT.

LONG TERM /FRI THROUGH MONDAY/...
AS OF 230 AM THU...SKC/VFR FOR FRI BUT WINDS WILL BE NORTH NORTHWEST
AND GUSTY THROUGH THE DAY AT 15-25 KNOTS. VERY DRY AIRMASS OVER
REGION FRI NIGHT AND SAT WITH VFR AND MAINLY CLEAR SKIES. LOW CLOUDS
WILL OVERSPREAD THE TERMINALS SAT NIGHT AND SUNDAY AS MOISTURE
INCREASES IN DEVELOPING S/SE FLOW AHEAD OF NEXT COLD FRONT THAT WILL
CROSS EARLY MON. EXPECT SOME PERIODS OF SUB VFR LATER SAT NIGHT THRU
EARLY MON WITH BEST CHCS OF SHRA LATER SUN THRU SUN NIGHT. AFTER
FRONT CROSSES MON DRIER AIR WILL SPREAD IN WITH RETURN TO VFR.

&&

.MARINE...
SHORT TERM /THROUGH TONIGHT/...
AS OF 300 AM THU...LOW PRES DEVELOPING TO S AND MOVING N-NE OFFSHORE
WILL RESULT IN NRLY WINDS 10-15 KT THIS MORNING...BECOMING W-NW THIS
AFTN AS LOW MOVES TO NE. RAPIDLY DEVELOPING LOW OFF MID ATLC WILL
PUSH ARCTIC COLD FRONT ACROSS AREA TONIGHT WITH STRONG CAA RESULTING
IN GALE FORCE NW WINDS ALL WATERS AFTER MIDNIGHT. SEAS MAINLY 2-4 FT
TODAY...BUILDING QUICKLY OVERNIGHT TO 6-10 FT...HIGHEST OVER OUTER
WATERS WITH OFFSHORE FLOW.

LONG TERM /FRI THROUGH MONDAY/...
AS OF 230 AM THU...TIGHT GRDNT WITH STRONG NW WINDS INTO FRI AFTN
WITH GALE ALL WTRS...SEAS WILL PEAK 8 TO 12 FEET OUTER CNTRL AND NRN
WTRS FRI. HIGH PRES WILL BUILD CLOSER FRI NIGHT AND GRAD MOVE OFF
THE CST SAT WITH DIMINISHING WINDS...SEAS WILL DROP BELOW 6 FT SRN
WTRS FRI NIGHT AND LATER SAT FOR CNTRL/NRN WTRS. LIGHT SE FLOW
EXPECTED SAT NIGHT WITH THE HIGH OFF THE CST...SEAS MAINLY 2 TO 4
FT...POSS SOME 5 FOOTER LINGERING SAT EVENING OUTER CNTRL WTRS. SRLY
WINDS WILL INCREASE TO 10 TO 15 KTS SUNDAY...POSS 15 TO 20 KTS OUTER
CNTRL WTRS WITH SEAS OF 3 TO 5 FT. SW WINDS WILL INCREASE TO MAINLY
20 TO 25 KTS LATER SUN NIGHT AHEAD OF APPROACHING ARCTIC FRONT. THE
FRONT WILL CROSS MONDAY WITH WINDS BECOMING WNW 15 TO 25 KTS LATER
IN THE DAY. SEAS OVER THE OUTER WTRS WILL BUILD INTO THE 5 TO 7 FOOT
RANGE SUN NIGHT AND CONT THRU MON.
&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...WIND ADVISORY FROM 1 AM TO 8 PM EST FRIDAY FOR NCZ103-104.
     WIND ADVISORY FROM 1 AM TO 4 PM EST FRIDAY FOR NCZ047-095.
MARINE...GALE WARNING FROM 1 AM TO 4 PM EST FRIDAY FOR AMZ130-135.
     GALE WARNING FROM 1 AM TO 8 PM EST FRIDAY FOR AMZ150-152-154.
     GALE WARNING FROM 1 AM TO 1 PM EST FRIDAY FOR AMZ156-158.

&&

SYNOPSIS...JBM
NEAR TERM...JBM
SHORT TERM...JBM
LONG TERM...RF/DAG
AVIATION...JBM/RF
MARINE...JBM/RF
Hazardous weather outlook, Jan 1, 9:19 AM EST, 19 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
919 AM EST WED JAN 1 2014

NCZ029-044>046-079-080-090>094-098-021430-
MARTIN-PITT-WASHINGTON-TYRRELL-GREENE-BEAUFORT-DUPLIN-LENOIR-JONES-
CRAVEN-PAMLICO-ONSLOW-
919 AM EST WED JAN 1 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ095-021430-
CARTERET-
919 AM EST WED JAN 1 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

GUSTY NORTHWEST WINDS AT 25 TO 35 MPH WILL DEVELOP THURSDAY NIGHT
AND CONTINUE FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ047-081-021430-
MAINLAND DARE-MAINLAND HYDE-
919 AM EST WED JAN 1 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

GUSTY NORTHWEST WINDS AT 25 TO 35 MPH WILL DEVELOP THURSDAY NIGHT
AND CONTINUE FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ103-104-021430-
OUTER BANKS DARE-OUTER BANKS HYDE-
919 AM EST WED JAN 1 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

GUSTY NORTHWEST WINDS AT 25 TO 35 MPH WILL DEVELOP THURSDAY NIGHT
AND CONTINUE FRIDAY...PRODUCING ELEVATED WATER LEVELS SOUNDSIDE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 2, 3:53 PM ESTLow Water AdvisoryMHX24 hr
Jan 2, 4:03 PM ESTCoastal Flood AdvisoryMHX24 hr

Nearby

Wind Advisories in North Carolina, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.